Texas, 2007

Hail in Texas, May 3, 2007

May 3, 2007 · NWS LCH · 1 event in 1 county or zone

One thunderstorm briefly produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

One thunderstorm briefly produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 3, 2:54 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, May 3, 2:54 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
354 PM CDT THU MAY 3 2007

.DISCUSSION...WATER VAPOR IMAGERY SHOWS UPR-LVL LO SPINNING
ACROSS THE RED RIVER REGION WITH A GOOD SHORTWAVE CROSSING ERN TX.
SFC ANALYSIS SHOWS AN AREA OF HI PRES OFF THE FLORIDA PANHANDLE
ALLOWING FOR SRLY LO-LVL FLOW TO PERSIST. VIS IMAGERY SHOWS CLOUD
COVER HAS THINNED SOMEWHAT FROM THIS MORNING. COMBO OF ALL THESE
FEATURES HAS RESULTED IN SCATTERED CONVECTION BEGINNING TO DEVELOP
TO OUR WEST OVER SERN TX WITH STRONGER MORE WIDESPREAD CONVECTION
TAKING PLACE OVER NERN TX. SPC HAS ISSUED TORNADO WATCH #219 AS
MODEL SOUNDINGS INDICATE GOOD DEEP LAYER SHEAR AND ENERGY IN
PLACE...ESPECIALLY OVER THE NRN 1/2 OF THE AREA.

MAIN FORECAST CONCERN THIS PACKAGE IS IN THE SHORT-TERM WITH THE
WATCH IN EFFECT AND BEST POPS COMING TONIGHT. UPR-LVL LO WILL
CONTINUE TO PUSH OFF TO THE ENE SPREADING BETTER LIFT ACROSS THE
AREA. MEANWHILE CONVECTION MOVING THIS WAY FROM SERN TX WILL
CONTINUE TO PUT DOWN BOUNDARIES WHICH WILL ALLOW FOR ADDITIONAL TRW
DEVELOPMENT. MAIN QUESTION MARK IS THE APPEARANCE OF CONVECTIVE
FEEDBACK IN THE LATEST GFS RUN WHICH WANTS TO BRING A MONSTER VORT
ALONG A SIMILAR TRACK AS THIS MORNINGS MCS. BASED ON CURRENT
TRENDS HAVE CARRIED LIKELY POPS FOR THE EVENING ACROSS THE NERN
1/2 OF THE AREA BASED ON TRAJECTORY OF CURRENT ACTIVITY TO OUR
WEST. AFTER MIDNIGHT TRENDED POPS HIGH TO LOW FROM SERN ZONES
WHERE 60 PERCENT IS IN PLAY TO 30 OVER THE NWRN ZONES.

ONCE TONIGHT PASSES THINGS GENERALLY QUIET DOWN FOR THE REMAINDER
OF THE PERIOD. RIDGE AXIS BUILDS OVER THE FORECAST AREA BEGINNING
TOMORROW WITH SOME AIRMASS DRYING AND TEMPS WARMING ALOFT.
MAINTAINED SOME POPS TOMORROW WITH HIGHEST OVER THE ERN 1/3 OF THE
AREA WHERE SOME INFLUENCE FROM DEPARTING TROF WILL BE FELT ALONG
WITH SLIGHTLY HIGHER MOISTURE. ENTIRE AREA LOOKS DRY FRIDAY NIGHT
THROUGH SATURDAY NIGHT AS RIDGE CONTINUES ITS EWD PUSH. BY SUNDAY
NEXT UPR-LVL SYSTEM CREEPS TOWARD THE TX PANHANDLE AND WRN ZONES
GET ON THE BACK SIDE OF THE RIDGE WHICH MAY ALLOW ENOUGH MOISTURE
AND INFLUENCE FROM PASSING IMPULSES ALOFT TO PRODUCE A FEW RW/TRW
AND BROUGHT BACK A SMALL POP FOR MY TX ZONES FOR THEN. RETAINED
THE SMALL POP FOR THE REMAINDER OF THE PERIOD AS NEXT SYSTEM
GRADUALLY MOVES NORTH OF THE AREA AND IMPULSES PASS PERIODICALLY.

&&

.AVIATION...MVFR CONDITIONS EXPECTED THIS EVENING WITH WIDESPREAD
RW/TRW DEVELOPING. BRIEF SHOT OF VFR CONDITIONS AFTER MIDNIGHT
BEFORE LOW CLOUDS/MVFR CIGS RETURN BEFORE SUNRISE. -20

&&

.MARINE...OTHER THAN THE TORNADO WATCH FOR THE NEAR SHORE WATERS
WEST OF CAMERON THIS EVENING...NO PROBLEMS ANTICIPATED ON THE
COASTAL WATERS THROUGH THE NEXT 5 DAYS WITH GENERALLY LIGHT SRLY
FLOW IN PLACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  69  84  72  86 /  50  30  10  10
KBPT  68  84  72  86 /  50  20  10  10
KAEX  67  84  69  88 /  60  30  10  10
KLFT  69  84  71  87 /  60  40  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES:
     ALLEN...BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON
     DAVIS...AND VERNON.

TX...TORNADO WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

GM...TORNADO WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES: AND
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM.

&&

25
Hazardous weather outlook, May 3, 3:59 AM CST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
459 AM CDT THU MAY 3 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-041100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
459 AM CDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS THE
REGION. VERY GOOD MOISTURE AND AN UNSTABLE ATMOSPHERE WILL BE IN
PLACE AS THIS DISTURBANCE MOVES ACROSS. THEREFORE THERE IS THE
POSSIBILITY OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL...GUSTY
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

RAINFALL AMOUNTS ON AVERAGE WILL RANGE FROM 1 TO 2 INCHES WITH
LOCALLY HIGHER AMOUNTS. SOME MINOR FLOODING OF STREETS AND LOW
LYING POOR DRAINAGE AREAS WILL BE POSSIBLE WHERE THE HIGHER
RAINFALL AMOUNTS OCCUR.

LATER THIS AFTERNOON AND EVENING...IF ENOUGH DAYTIME HEATING
OCCURS...AND COOLER TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER
LEVEL DISTURBANCE MOVE OVER-HEAD...THERE WILL BE A SLIGHT CHANCE
FOR SOME STRONG TO SEVERE THUNDERSTORMS PRODUCING GUSTY WINDS AND
HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HIGH PRESSURE WILL BUILD IN OVER THE WEEKEND WITH WARM
TEMPERATURES. BETTER MOISTURE VALUES AND DAYTIME HEATING WILL
COMBINE FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY
NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED DURING THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RUA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tyler

When
May 3, 4:29 PM CST
Where
Tyler County, 1.38 mi S of Colmesneil
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
30.910, -94.420

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35477.